Drought, Pushmataha
- When
- April 1, 12:00 AM CST to April 25, 11:59 PM CST
- Where
- Pushmataha forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.416, -95.376 (the zone’s center; the record gives no point)
Widespread, heavy rainfall occurred across much of eastern Oklahoma during the month of April 2017. Rainfall amounts across the area ranged from about four inches to more than fifteen inches, which corresponded to near normal rainfall to as much as 400 percent above normal average rainfall for the month.
Every event with a place to put it; 18 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Widespread, heavy rainfall occurred across much of eastern Oklahoma during the month of April 2017. Rainfall amounts across the area ranged from about four inches to more than fifteen inches, which corresponded to near normal rainfall to as much as 400 percent above normal average rainfall for the month. As a result of this widespread, heavy rainfall, Severe Drought (D2) conditions that began the month across much of the region, were eliminated toward the end of the month. Monetary damage estimates resulting from the drought were not available.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 31, 10:48 PM CST, 1 hour 12 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 1148 PM CDT Fri Mar 31 2017 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Conditions are expected to remain VFR through the forecast period with low clouds remaining north of the Kansas border overnight. Increasing southeast winds ahead of approaching upper system Saturday, with potential for showers and thunderstorms to affect eastern OK sites after 00z. && .PREV DISCUSSION... /Issued 832 PM CDT Fri Mar 31 2017/ ..UPDATE... DISCUSSION... Some minor changes to hourly temp/dew-point trends, otherwise forecast on track. Low level moisture will begin to lift north back into the area on Saturday with showers/embedded thunderstorms expected Saturday evening into the overnight hours. && .PRELIMINARY POINT TEMPS/POPS... TUL 48 80 56 69 / 0 10 70 40 FSM 50 80 56 68 / 0 0 30 70 MLC 53 81 58 68 / 0 10 60 70 BVO 44 77 55 68 / 10 10 80 30 FYV 44 75 55 67 / 0 0 30 70 BYV 45 72 53 66 / 0 0 20 60 MKO 49 80 57 69 / 0 10 50 60 MIO 44 77 57 70 / 0 0 60 40 F10 50 80 58 69 / 0 10 70 50 HHW 53 81 60 68 / 0 10 70 80 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...99 LONG TERM....99 AVIATION...14
Hazardous Weather Outlook National Weather Service Tulsa OK 508 PM CDT Fri Mar 31 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 508 PM CDT Fri Mar 31 2017 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. No hazardous weather is expected at this time. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...Thunderstorm Potential. SUNDAY...Thunderstorm Potential...Heavy Rain Potential. MONDAY...Thunderstorm Potential. TUESDAY...Thunderstorm Potential and High Wind Potential. WEDNESDAY and THURSDAY...No Hazards. EXTENDED DISCUSSION... Thunderstorm chances increase Saturday night and continue through Monday as an upper level storm system affects the region. Parts of southeast Oklahoma may see 1 to 3 inches of rain during this time. A few of these storms could be strong Saturday night and Sunday for parts of eastern Oklahoma and western Arkansas. Thunderstorm chances return on Tuesday as another strong upper level storm system moves across the Plains. Depending on the eventual track of this system, there could be at least a limited threat for severe weather during this time. weather.gov/tulsa Contains additional information.
The national radar mosaic for the moment the first event began.
21 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2017Every state in 2017This day in weather historyWarnings in Oklahoma, April 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 690665, 690666, 690668, 690670, 690671, 690672, 690673, 690675, 690676, 690677, 690678, 690679, 690680, 690681, 690682, 690683, 690684, 690685, 690686, 690687, 690688.